Alert archive / Ohio / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Wilmington, OH

February 10, 201123 counties in Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this wind chill advisory at Feb 10, 2011, 4:49 AM EST for 23 counties in Ohio; 4 counties in Indiana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 4:49 AM EST (09:49 UTC)
Expired
Feb 10, 2011, 9:58 AM EST
In force
5 hr
Issued by
NWS Wilmington, OH
All 27 counties

Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS41 KILN 100949
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
449 AM EST THU FEB 10 2011


OHZ026-034-035-043>046-101600-
/O.NEW.KILN.WC.Y.0003.110210T0949Z-110210T1600Z/
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE
449 AM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

A VERY COLD AIRMASS HAS SETTLED INTO THE OHIO VALLEY. THE COMBINED
AFFECTS OF TEMPERATURES ZERO TO 5 BELOW AND WINDS OF 5 TO 10 MPH
WILL RESULT IN WIND CHILL READINGS AS COLD AS 20 BELOW ZERO THIS
MORNING. ALTHOUGH IT WILL BE SUNNY...TEMPERATURES WILL BE VERY
SLOW TO WARM UP.

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINED AFFECTS OF 
WIND AND COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 10 AND
24 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS
WARMLY, MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

INZ050-058-059-066-OHZ042-051>056-060>065-070>072-101600-
/O.NEW.KILN.WC.Y.0003.110210T0949Z-110210T1600Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...GREENVILLE...PIQUA...URBANA...SPRINGFIELD...LONDON...
COLUMBUS...NEWARK...EATON...DAYTON...XENIA...
WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...HAMILTON...
LEBANON...WILMINGTON
449 AM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

A VERY COLD AIRMASS HAS SETTLED INTO THE OHIO VALLEY. THE COMBINED
AFFECTS OF TEMPERATURES IN THE SINGLE DIGITS AND WINDS OF 5 TO 10
MPH WILL RESULT IN WIND CHILL READINGS AS COLD AS 10 BELOW ZERO
THIS MORNING. ALTHOUGH IT WILL BE SUNNY...TEMPERATURES WILL BE VERY
SLOW TO WARM UP.

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINED AFFECTS OF 
WIND AND COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 10 AND
24 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS
WARMLY, MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.


$$
1 follow-up statement
093 
WWUS41 KILN 101458
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
958 AM EST THU FEB 10 2011

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
101600-
/O.CAN.KILN.WC.Y.0003.000000T0000Z-110210T1600Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON
958 AM EST THU FEB 10 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE RISEN A LITTLE FROM THEIR MORNING LOWS...ALLOWING
WIND CHILL READINGS TO RECOVER ALSO. WINDS HOWEVER ARE
LIGHT...MINIMIZING THEIR CHILLING AFFECT. WHILE THERE MIGHT BE AN
ISOLATED READING BELOW THE ADVISORY CRITERIA OF 10 BELOW
ZERO...THE MAJORITY OF THE AREA IS NO LONGER EXPERIENCING WIND CHILLS
THAT COLD. THEREFORE THE ADVISORY HAVE BEEN CANCELLED.

$$


SITES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:39 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 10, 12:39 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 AM EST THU FEB 10 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL PASS SOUTH OF THE REGION
TONIGHT. HIGH PRESSURE WILL RE-ESTABLISH ITSELF ACROSS THE OHIO
VALLEY ON THURSDAY. THE HIGH WILL MOVE EAST OF THE AREA ON FRIDAY
AS A WEAK WEATHER DISTURBANCE APPROACHES FROM THE NORTHWEST.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CURRENT RADAR TRENDS SHOWING A STRONG W-E PUSH OVER CENTRAL
KENTUCKY. EARLIER 8 PM REPORTS FROM OUR FAR SOUTHEAST CWA SHOW
THAT SNOW HAS BARELY MEASURED AN EIGHTH OF AN INCH EVEN THOUGH
CONSISTENT HEAVIER RETURNS ARE PRESENT. SNOW WAS A VERY FINE
CONSISTENCY IN THIS AREA.

TEMPERATURES OVER THE SOUTHEAST WILL SEE A STRONG DROP BEFORE
DAYBREAK AS SKIES CLEAR OUT. ACTUALLY RAISED MIN TEMPS FOR
OVERNIGHT HOURS IN THIS LOCATION...WHILE DROPPING THEM A DEGREE OR
TWO IN THE FAR NORTHWEST WHERE SKIES WILL BE CLEAR FOR A DECENT
AMOUNT OF TIME TONIGHT. THOUGHT THAT TRULY CLEAR SKIES IN THE
SOUTHEAST WOULD NOT HAPPEN UNTIL LATE AND THE RADIATION WILL NOT
HAVE ENOUGH TIME TO DROP AS LOW AS WE HAD IT ADVERTISED.

THIS BROUGHT A TIGHTER TEMP GRADIENT OVER THE CWA...PARTICULARLY
SOUTHEAST OF THE I-71 CORRIDOR. EXPECT TO OPEN UP A RANGE IN
TEMPERATURES OVERNIGHT AS THESE TRUE RADIATIONAL COOLING OVER A
FRESH SNOWPACK NIGHTS REALLY SEE A TREMENDOUS VARIATION FROM LOW
LYING AND ISOLATED AREAS VERSUS MORE URBAN AND/OR FORESTED REGIONS.

WILL NOT UNDO THE WIND CHILL MENTION IN THE HWO THOUGH I THINK
THAT ASOS 10 METER /30 FOOT/ WINDS WILL NOT BE REPRESENTATIVE OF
CALM SURFACE WINDS THAT ARE LIKELY TO BE PRESENT. SPS HANDLED THIS
COMBINATION WELL. BTW...ITS GONNA BE COLD.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE WILL REMAIN ANCHORED ACRS THE AREA ON THURSDAY.
DESPITE ABUNDANT SUNSHINE...TEMPERATURES WILL STRUGGLE TO WARM AS
ARCTIC AIRMASS REMAINS. HIGHS WILL RANGE FROM THE LOWER TEENS NW
TO THE MID 20S FAR SOUTH/SE.

AFOREMENTIONED HIGH WILL BEGIN TO MOVE SOUTHEAST OF THE AREA
THURSDAY NIGHT. AN APPROACHING S/WV AND RETURN WAA FLOW WILL CAUSE
CLOUDS TO INCREASE. MODELS CONTINUE TO STRUGGLE AT THIS POINT AS
TO HOW MUCH INCREASING LOW LEVEL MOISTURE WILL RESULT IN CLOUD
FORMATION. THUS...HAVE EITHER GONE PARTLY CLOUDY OR MOSTLY CLEAR
ATTM.

FOR FRIDAY INTO FRIDAY NIGHT...SOUTHWESTERLY FLOW AROUND DEPARTING
HIGH ALONG WITH ANOTHER APPROACHING S/WV WITHIN THE NW FLOW ALOFT
WILL CONTINUE TO INCREASE MOISTURE ACRS THE AREA. ENOUGH MOISTURE
AND LIFT MAY RESULT IN A FEW SNOW SHOWERS BY FRIDAY NIGHT. TEMPERATURES
WILL MODERATE ON FRIDAY BUT WILL STILL REMAIN BELOW NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODEL AGREEMENT IS FAIRLY GOOD AT THE START OF THE EXTENDED
PERIOD...BUT BY SATURDAY NIGHT AND SUNDAY THERE ARE SOME TIMING AND
MAGNITUDE DIFFERENCES WITH VARIOUS FEATURES THAT CREATE SOME
UNCERTAINTY GOING INTO THE NEW WEEK.

WILL START THINGS OFF SATURDAY WITH LINGERING SNOW SHOWERS PUSHING
EAST...AS A SHORTWAVE MOVES THROUGH THE REGION. FLOW TURNS MORE
ZONAL AFTER THIS. SEVERAL SURFACE LOW PRESSURE AREAS WILL CUT
EAST-SOUTHEAST ACROSS THE GREAT LAKES DURING THE FIRST PART OF THE
WEEK...AND AT THIS POINT THE SOLUTIONS BECOME MORE UNSTABLE. THE GFS
DEEPENS THESE FEATURES...DRIVING THEM FURTHER SOUTH (ACROSS
MICHIGAN) AND PRODUCING MORE PRECIPITATION. THIS ALSO ACTS TO
SUPPRESS WARM ADVECTION AND KEEP TEMPS QUITE COOL. WAS NOT AS HAPPY
WITH THIS SOLUTION...THINKING THAT THESE DISTURBANCES WERE BEING
DRIVEN TOO FAR SOUTH...AND NOT ALLOWING SURFACE CONDITIONS TO
RESPOND PROPERLY TO THE WARM ADVECTION.

THE ECMWF LINES UP MORE WITH THE PREVIOUS FORECAST THINKING AND ALSO
WITH HPC...SO USED ITS DEPICTION AS A BASIS FOR THE REST OF THE
EXTENDED. THIS KEEPS TEMPS WARMING THROUGH THE WEEK...AND KEEPS
PRECIP MAINLY NORTH OF THE CWA. THIS DID NOT FORCE ANY SIGNIFICANT
CHANGES TO THE GOING FORECAST PACKAGE.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
HIGHLY AMPLIFIED UPPER LEVEL FLOW WITH DEEP MEAN TROF ACROSS THE
GREAT LAKES AND EASTERN UNITED STATES. HIGH CLOUDS CLOUDS ASSOCIATED
WITH LOW MOVG THRU THE THE DEEP SOUTH TO EXIT THE REGION YIELDING
MAINLY CLEAR SKIES OVERNIGHT. IN NW FLOW PATTERN...SFC HIGH
PRESSURE BEGINS TO NOSE IN OVERNIGHT AND BUILDS ACRS THE REGION ON
THURSDAY. EXPECT CLEAR SKIES WITH SOME INCREASE IN HIGH LEVEL
CLOUDS LATE IN THE AFTN INTO THE EVENING.

LIGHT WEST WINDS WILL BECOME SOUTHWEST UP TO 10 KTS DURG THE DAY.

.OUTLOOK...MVFR CIGS POSSIBLE SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...FRANKS
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...AR
Hazardous weather outlook, Feb 9, 4:29 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EST WED FEB 9 2011

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-102200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
429 PM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

HIGH PRESSURE WILL ESTABLISH ITSELF ACROSS THE OHIO VALLEY
THROUGH THURSDAY MORNING. SKIES WILL CLEAR OVERNIGHT...ALLOWING
TEMPERATURES TO DROP INTO THE LOWER SINGLE DIGITS TO BELOW ZERO IN
SOME LOCATIONS. WINDS AT THIS TIME ARE FORECAST TO RANGE BETWEEN 5
AND 10 MPH WITH THE LIGHTEST WINDS COINCIDING WITH THE COLDEST
TEMPERATURES BY SUNRISE. WHILE A WIND CHILL ADVISORY IS NOT
EXPECTED AT THIS TIME...RESIDENTS SHOULD STILL BE AWARE OF THE
VERY COLD TEMPERATURES TONIGHT INTO THURSDAY MORNING AND DRESS
APPROPRIATELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

VERY COLD TEMPERATURES CAN BE EXPECTED THURSDAY MORNING. ALTHOUGH
WINDS WILL BE LIGHT...RESIDENTS SHOULD STILL DRESS APPROPRIATELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-102200-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-PIKE-SCIOTO-
429 PM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Ohio, 2011Wind Chill Advisories in Indiana, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.